MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1460
Medical Device Problem Codes Detachment Of Device Component (1104); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2018-00917.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician successfully deployed and detached multiple ruby coils using a lantern delivery microcatheter (lantern).Next, the physician was unable to advance a ruby coil fully out of the tip of the lantern; the ruby coil was able to advance about 1/4th of the way out of the lantern before it unintentionally detached within the lantern.The physician therefore removed the lantern with the detached ruby coil inside.The physician then inserted a new lantern, however this same issue occurred with a second ruby coil, and therefore the lantern was removed with the ruby coil inside.The procedure was then completed using a new ruby coil and the second lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7476943
Report Number3005168196-2018-00918
Device Sequence Number16634964
Product Code HCG
UDI-Device Identifier00814548013046
UDI-Public00814548013046
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/05/2025
Device Catalogue NumberRBY2C1460
Device Lot NumberF80393
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Date Report Sent to FDA01/01/2005